MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Catalog Number 8700-0791-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on (b)(6) 2017 for investigation; however, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
As reported, a quattro catheter was inserted after about 6 to 12 hours into ivtm therapy, the thermogard console displayed an air trap alarm.Upon inspection, the saline bag was observed empty.No physical signs of leak on the floor and on the patient's bedside was observed.The hospital personnel eventually exchanged to another quattro catheter to complete the ivtm treatment.No adjunctive temperature management was performed.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
No issue was observed during evaluation of the returned quattro catheter (lot # 71602).The report of leak was not confirmed.Visual inspection of the catheter upon receipt revealed no abnormalities.All lumens flushed as intended.The catheter was functionally tested by connecting to an inflation device, capping the "out" luer and connecting the "in" luer to the pressure inflation device.The catheter was pressurized up to 100 psi and the pressure was observed for one minute without any leak.In addition, lumen crosstalk test was performed, capping the "out" luer and connecting the pressure inflation device to the medial, distal and proximal luer.The catheter was pressurized and no leaks were noted with all the three lumens.Following the tests, all balloons deflated successfully without any issues.Historical complaints were reviewed for information related to the reported complaint and there was no similar complaint reported for the quattro catheter with lot # 71602.Note, during manufacturing, all quattro catheters are 100% inspected for leaks.In addition, extension tubing is also 100% tested for leaks.Only units that pass the testing are moved to the next process.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6757475
Report Number3010617000-2017-00546
Device Sequence Number16647728
Product Code NCX
UDI-Device Identifier00849111075503
UDI-Public00849111075503
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8700-0791-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight64